diabetestalk.net

Diabetes Leg Swelling And Redness

Share on facebook

Diabetes And Leg Swelling: The Terrible Twosome

If you are diabetic, you need to worry about a lot more things like heart diseases and leg swelling. This causes peripheral edema in some cases and can be painful. If you see symptoms of swelling in your ankles, lower legs or feet, it is time to pay your physician an emergency visit. Diabetes expand blood circulation in an inappropriate way, which can cause swelling in the lower leg region. However, there could be other reasons as well that would cause the swelling. So a visit to the doctor is a must. Diabetes is a serious disease which gives rise to many further complications; swelling in the legs is one of them. Let’s discuss a few reasons that could be contributing to the swelling and its cure. What can lead to leg swelling? For any diabetic patient, it is a must to consult a doctor in case you notice any changes in the body. A patient who’s been living with diabetes for several years needs to be extra careful because this disease comes with so many attached risks. If you are diabetic and have noticed some leg swelling recently, the following could be a few reasons for it. The main reason for leg swelling in diabetes is peripheral edema. Fluids collect in the feet, ankles an Continue reading >>

Share on facebook

Popular Questions

  1. Guest

    My legs where itchy , and so swollen at times the skin o...

    My legs where itchy , and so swollen at times the skin on my shins was red ,shiny and I felt my legs would burst, so uncomfortable. A visit to the surgery resulted in being told my B P was up. I do also suffer from water retention, hence the swelling. The nurse had a talk with my Dr. (I didn't actually see him) The outcome was increase dosage of B P tablets, and the cause was the hot weather. I was to return in a month to see how B P was . Nothing said about the awful itching.
    Two days later my legs where still swollen, painful and the itching was sheer torture, luckily I work at the local hospital and was advised by a colleague to go to A & E. I eventually gave in and asked to be seen.
    The result was scans on my legs and later being told I had a DVT in my lower left leg. For three days I was given a daily injection in my stomach and then started on Warfarin. Apparently the itching is one of the effects of DVT. Antihistamine tablets were recommended, but with no gauranteed improvement, which is what happened. Good old Calamine Lotion does nothing at all. I now even have a rash on my arms & back and the itching is horrendous, my legs look as if I have been through a thorn bush ( it's imposible not to scratch ) A couple of hours sleep is all I get, I,ve even put towels in the freezer to cool my legs down with. I finally found a cream ( Eurax )that helps , but i used the tube in less than 3 days !! I,m going to try the lotion to see if it lasts any longer.
    Has anyone else had to cope with this and HOW did you deal with the itching ???? :?
    [i:023cbfa2f5]This message was automatically imported from the original Patient Experience[/i:023cbfa2f5]
    Report this ❤ 5 Reply to Guest

  2. Guest

    Wow,you have just describe my legs exactly. So what is it. I am actually working out of town this weekend and I cannot wait to get home and get to the doc. and find out what is causing this miserable itching and pain. any thoughts?,

  3. Guest

    I'm into my second week of warfarin following a DVT. I went to my local MAU yeterday with exactly the symptoms you describe. The concensus was it was some type of contact allergy and nothing to do with the warfarin or DVT. However, although I am itchy all over and have rashes on my torso and back, I only have rashes on my 'bad leg. My other leg is completely clear. I was drip fed hydrocortisone and have been put on steriods for a week and anti-alergy tablets.

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in diabetes